Lyrica

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
PerrySmith
Posts: 2
Joined: Mon Jan 07, 2019 7:24 pm

Lyrica

Postby PerrySmith » Mon May 13, 2019 4:23 pm

I was on Ropinirole for 15 years or more. My RLS continued to worsen. Three months ago after finding this site I stopped taking Ropinirole. For the first three days I was unable to sit or lay down for more than a couple minutes at time. I paced the floor all night for three nights. Not a wink of sleep during this time. Like the site says, I went through hell for four or five days. The RLS lessened somewhat after that. Within a few days I was able to meet with a new physician. He put me on 50mg of Lyrica. It was like taking a sugar pill. Had no effect what so ever. He up the dose to 150 then to 200mg. This has completely changed my life. Lyrica has reduced my RLS completely during the day and 98% during the night. And when I do notice it, it is so mild that I am able to ignore it.
Before seeing this physician and starting on Lyrica I tried to find a physician who would prescribe an opioid. No luck there. I did purchase some opioids in Mexico which was a big help just prior to my appointment with the new physician.

Polar Bear
Moderator
Posts: 7493
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: Lyrica

Postby Polar Bear » Mon May 13, 2019 5:20 pm

It is wonderful to hear that you benefitted from the information here on our Discussion Board.

It sounds like you stopped your Ropinerole cold turkey. Well done.
How to you take your Lyrica, is it one dose or two doses.

Thank you so much for coming back and telling us of your success, it gives hope to other sufferers.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

ViewsAskew
Moderator
Posts: 15639
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Lyrica

Postby ViewsAskew » Mon May 13, 2019 8:30 pm

YAY!
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

brossman
Posts: 16
Joined: Sat Apr 20, 2019 4:20 pm

Re: Lyrica

Postby brossman » Fri May 24, 2019 3:40 pm

I'm so glad that Lyrica has worked for you. Have you had any side effects from the Lyrica? I also just started one week ago after getting off pamiprexole and Neupro and am titrating my dose. I am currently on 200 mg/day, 100mg taken 12 hours apart. I may have to go up to 300 mg as I still feel it in my legs at night. However, I feel like I'm always in a fog and am so tired. Question for all board members: How long does it take to adapt to the side effects, or is this something I will continue to experience as long as I am on it?

Polar Bear
Moderator
Posts: 7493
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: Lyrica

Postby Polar Bear » Sun May 26, 2019 2:39 pm

I am taking Lyrica as a support to coming off Ropinerole which is a drug in the same category as Pramipexole. I started at 100mg x 2 daily and then up to 150 x 2 daily and can honestly say that I've had no side effects that would put me off it. Having said that I'm trying not to increase the Lyrica as there are two possible personal side effects that I'm aware of.

One is the tendency to gain weight and I'm keeping a close eye on that as I've gain a little recently (hence my lap of the park this morning and just under 5000 steps). The other is that I can very readily nod off during the day if sitting quietly such as reading. Not sure if this is Lyrica as I am also somewhat sleep deprived. At present I am happy to take the current Lyrica dosage as it appears to be helping the burning (neuropathy) that presents on my lower legs and the top of my feet, as well as supporting my Ropinerole reduction.

I think that some side effects work themselves out in a week or two but others may linger.
I understand that the fog can clear after a couple of weeks but have had no experience of that myself.
It really does become a balance judgement between side effects and benefits.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest